Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Large gastrinoma, spreading to liver, severe itching. Taking antidepressants, atarax. Cure?

my husband has a very large gastrinoma that has spread to the liver... he is most bothered by severe itching that keeps him from sleeping despite numerous forms of narcotics.. antidepressants ( seroquel , mirtazapine are of no benefit) he has tried various types of benedryl , atarax with no use. Just wondering if you have any other suggestions for the severe itchiness. I was reading that hyperparathyroidism is also associated with his condition and if increasing his vitamin D would be of any benefit pertaining to the itching. by the way his serum bile is not elevated - any help would be appreciated
Asked On : Wed, 30 Jan 2013
Answers:  1 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
,   ,  
General Surgeon 's  Response

Thank you for the query.

His severe itching is caused by jaundice. Due to bile ducts obstruction or liver failure bilirubin accumulates in the body including skin. This causes yellow skin (not always visible), itching, dark urine, stools can be white.
He should visit his doctor, have abdominal ultrasound, blood work, bilirubin level, liver tests (AST,ALT,AP,GGTP) and amylase. In case of elevated liver tests, ERCP and stent to bile ducts should be placed.

Hope this will help.
Answered: Sun, 29 Sep 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor